Alert archive / Indiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 129, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 24, 2000, 8:30 PM EST for Huntington County, Wabash County, Indiana. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2000, 8:30 PM EST (01:30 UTC)
- Expired
- Jun 24, 2000, 9:10 PM EST
- In force
- 40 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties
Counties Huntington County, IN, Wabash County, IN
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.5 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 87 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1811 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 253 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIWX 250132 SVRFWA INC069-169-250210- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 830 PM EST SAT JUN 24 2000 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HUNTINGTON COUNTY IN INDIANA SOUTHEAST WABASH COUNTY IN INDIANA * UNTIL 910 PM EST * AT 830 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTHWEST OF LA FONTAINE...MOVING NORTHEAST AT 40 MPH. * SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE... LA FONTAINE NORTH MANCHESTER... ANDREWS... HUNTINGTON... ROANOKE... SEEK SHELTER INSIDE A STURDY BUILDING AWAY FROM WINDOWS. SEVERE STORMS CAN PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE I N NORTHERN INDIANA. NNNN RES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:22 PM EST, 6 hours 8 minutes earlier.
Area forecast discussion, Jun 24, 2:22 PM EST, 6 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 222 PM EST SAT JUN 24 2000 FCST PROBLEM IS RAINFALL CHANCES AND HEADLINES TONIGHT AND POPS LATER PDS. MODELS IN DECENT AGREEMENT THROUGH 36 HRS THEN BEGIN TO DIVERGE WITH NEXT S/W THAT APROACHES AREA SUNDAY NIGHT AND MONDAY. ETA HAS INITIALIZED WELL AND IS LOOKING GD AT 18Z. WL USE THIS MODEL AS CHOICE FOR TIMING. S/W AND UPPER TROF TO MOVE ACRS FA TNGT WITH SFC LOW TRACKING ACRS CENTRAL IL INTO NRN INDIANA BY 06Z. STRONG OMEGA ASSOCIATED WITH THIS FEATURE SHOWN BY ALL MODELS. OMEGA COUPLED WITH PWATS AROUND 2.0 INCHES LEADS TO HVY RAIN POTENTIAL OVERNIGHT. MODEL QPFS AROUND AN INCH AND HPC DAY1 QPF INDICATING EXCESS OF AN INCH ACRS FA. LATEST SATELLITE TRENDS SHOWING HVY RAIN N OF SFC LOW WHERE RAIN BANDS ARE BECOMING E-W ORIENTED. MODELS ALSO SHOWING INCREASE IN LOW LEVEL JET THIS EVENING WHICH SHOULD HELP FEED SYSTEM WITH HIGH MOISTURE THAT IS LOCATED TO OUR SW. LATEST PROFILER DATA SHOWS THIS LLJ NOSING INTO SW IL WITH H8 35KTS AT CNW AND 15KTS AT WNC. ETA HAS IMPRESSIVE THETA-E ADVECTION INTO OUR AREA AT 00Z AHEAD OF LOW. FEEL MOST SIGNIFICANT THREAT FOR HVY RAIN/FLOODING POTENTIAL WL BE ALONG AND NORTH OF SFC LOW TRACK. THIS PUTS NRN FA INTO BEST AREA FOR FLASH FLOODING. THIS AREA ALSO HAS LOWEST FF GUIDANCE AT 1.5IN/3HRS. COORDINATED WITH DTX/GRR/IND/CLE/CHI...GIVEN THAT IND HAS FFW AND GRR/DTX GOING WITH FFW...DECIDED TO INCLUDE ALL COUNTIES IN FFW. 3 HR FF GUIDANCE FOR OHIO COUNTIES BTWN 2.0 AND 2.5 INCHES BUT CONVECTION ACRS IL/MO TO MOVE INTO THAT AREA WITH NOSE OF LLJ TNGT SO HVY RAIN POTENTIAL ALSO EXISTS THERE. NEXT CONCERN IS SVR POTENTIAL. CLOUD COVER HAS LIMITED INSTABILITY TODAY. FCST SOUNDINGS SHOW DECENT VEERING IN WIND FIELD WITH 40 KTS AT 600 MB. WW ISSUED JUST S OF FA. STRONGER STORMS MAY APCH SVR LIMITS IN SRN COUNTIES AS LOW LEVEL WINDS INCREASE. MODELS NOW CLEARING THINGS OUT FOR SUNDAY. STILL SOME INSTABILITY LEFT BEHIND AS ETA CAPES NEAR 1000 J/KG AND LI/S TO -2. HOWEVER LOOKS TO BE NO STRONG TRIGGER OTHER THAN AFTN HEATING. OMEGA FIELDS SHOWING DOWNWARD MOTION AND LOWER LEVEL RIDGING ALSO MOVING ACRS AREA. LEANING TOWARD DRY FCST ATTM. MODELS DISAGREE ON TIMING OF NEXT SYSTEM. WL ADD A CHANCE TO NW FOR SUNDAY NIGHT AND THEN CHC POPS MONDAY WITH FROPA. EXTENDED LOOKS UNCERTAIN WITH FRONT STALLING TO OUR S AND WEAK WAVES MOVING ALONG IT. ALSO LOOKS TO BE NRN STREAM ENERGY CROSSING LAKES. TIMING AND AVAILABLE MOISTURE TOUGH CALL ATTM. HAVE KEPT A CHC SHOWERS IN EAST FOR TUE WITH SRN WAVE BUT LEFT REMAINDER OF AREAS DRY FOR NOW. .IWX...FLASH FLOOD WATCH TONIGHT ALL COUNTIES. LASHLEY?
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 8:41 PM EST | Tornado Warning | IWX | Huntington | 34 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.